MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitrectomy (2643); No Patient Involvement (2645)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Gender/sex: unknown, not provided.If implanted; give date: not applicable as lens was removed/replaced in the initial procedure.If explanted; give date: not applicable as lens was removed/replaced in the initial procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was removed/replaced as a vitrectomy was required.The lens was replaced with an anterior chamber lens.Patient outcome was reported as fine.No further information was provided.
 
Additional Manufacturer Narrative
Additional information/corrected data: additional information was received and it was learned that there was no patient involvement with this lens.Reportedly an anterior chamber was implanted instead for the patient.Therefore this complaint is no longer considered a reportable event.Hence no further information will be provided under report number 2648035-2019-00435.Patient code provided in the initial report is now updated (b)(4).Device available for evaluation; returned to manufacturer on: 4/15/2019.Device evaluation: the product was returned to the manufacturing site for evaluation.The lens was observed torn.The lens condition is typically of a removed or explanted lens.According to the initial report there is no complaint against the lens.A product quality deficiency was not identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints related to this production order was conducted in the complaint system.The search revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are(b)(4) and capa(b)(4).

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8490230
Report Number2648035-2019-00435
Device Sequence Number19336660
Product Code HQL
UDI-Device Identifier05050474514195
UDI-Public(01)05050474514195(17)190322
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2019
Device Model NumberAR40E
Device Catalogue NumberAR40E00295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/09/2019
10/25/2020
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/07/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005